Alert archive / California / Freeze Warnings in 2011

Freeze Warning 6, NWS San Francisco Bay Area, CA

December 6, 2011Monterey County, California

NWS San Francisco Bay Area, CA issued this freeze warning at Dec 6, 2011, 3:54 AM PST for Monterey County, California. It took effect at Dec 7, 2011, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2011, 3:54 AM PST (11:54 UTC)
In effect from
Dec 7, 2011, 1:00 AM PST
Expired
Dec 7, 2011, 9:00 AM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

County Monterey County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2011-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2011-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2916 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS76 KMTR 061154
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
354 AM PST TUE DEC 6 2011

CAZ516-061730-
/O.NEW.KMTR.FZ.W.0006.111207T0900Z-111207T1700Z/
/O.CON.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
354 AM PST TUE DEC 6 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY...

* TEMPERATURES: WIDESPREAD TEMPERATURES IN THE 20S WILL CONTINUE
  THIS MORNING ACROSS THE SOUTHERN SALINAS VALLEY. ANOTHER ROUND
  OF COLD TEMPERATURES IS FORECAST FOR LATE TUESDAY NIGHT INTO
  WEDNESDAY MORNING.

* IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS 
  THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER 
  QUICKLY AS THE SUN RISES TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ506-061700-
/O.CON.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/
NORTH BAY INTERIOR VALLEYS-
354 AM PST TUE DEC 6 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES: TEMPERATURES OF 25 TO 30 CAN BE EXPECTED ACROSS
  AREAS OF THE NORTH BAY VALLEYS THIS MORNING.

* IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS 
  THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER 
  QUICKLY AS THE SUN RISES TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ528-061700-
/O.CON.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
354 AM PST TUE DEC 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES: TEMPERATURES OF 30 TO 35 CAN BE EXPECTED THIS MORNING. 

* IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS 
  THAT DROP INTO THE LOWER 30S. TEMPERATURES ARE FORECAST TO 
  RECOVER QUICKLY AS THE SUN RISES TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ510-061700-
/O.CON.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/
EAST BAY INTERIOR VALLEYS-
354 AM PST TUE DEC 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES: TEMPERATURES OF 30 TO 35 CAN BE EXPECTED THIS MORNING.

* IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS 
  THAT DROP INTO THE LOWER 30S. TEMPERATURES ARE FORECAST TO 
  RECOVER QUICKLY AS THE SUN RISES TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BELL
3 follow-up statements
431 
WWUS76 KMTR 061700
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 AM PST TUE DEC 6 2011

CAZ516-070400-
/O.EXP.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/
/O.CON.KMTR.FZ.W.0006.111207T0900Z-111207T1700Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
900 AM PST TUE DEC 6 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
WEDNESDAY FOR THE SOUTHERN SALINAS VALLEY...ARROYO SECO AND LAKE
SAN ANTONIO...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE CURRENT FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING.
ANOTHER FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
WEDNESDAY.

* TEMPERATURES: WIDESPREAD TEMPERATURES IN THE 20S WILL DEVELOP
  AGAIN LATE TONIGHT INTO WEDNESDAY MORNING.


* IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS
  THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER
  QUICKLY AS THE SUN RISES WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ506-061800-
/O.EXP.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/
NORTH BAY INTERIOR VALLEYS-
900 AM PST TUE DEC 6 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
NORTH BAY INTERIOR VALLEYS...

TEMPERATURES ARE WARMING THIS MORNING AND THE FREEZE WARNING HAS
BEEN ALLOWED TO EXPIRE.


$$

CAZ528-061800-
/O.EXP.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
900 AM PST TUE DEC 6 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
NORTHERN SALINAS VALLEY...THE HOLLISTER VALLEY AND CARMEL VALLEY...

UNDER SUNNY SKIES...TEMPERATURES ARE WARMING. THE FROST ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING.


$$

CAZ510-061800-
/O.EXP.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/
EAST BAY INTERIOR VALLEYS-
900 AM PST TUE DEC 6 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
EAST BAY INTERIOR VALLEYS...

UNDER SUNNY SKIES...TEMPERATURES ARE WARMING. THE FROST ADVISORY
WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING.

$$
203 
WWUS76 KMTR 070448
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
848 PM PST TUE DEC 6 2011

CAZ516-071700-
/O.CON.KMTR.FZ.W.0006.111207T0900Z-111207T1700Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
848 PM PST TUE DEC 6 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
WEDNESDAY. 

* TEMPERATURES: TEMPERATURES DROPPING INTO THE MID TO UPPER 20S AGAIN
  LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS 
  THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER 
  QUICKLY AS THE SUN RISES WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
080 
WWUS76 KMTR 071656
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 AM PST WED DEC 7 2011


CAZ516-071800-
/O.EXP.KMTR.FZ.W.0006.000000T0000Z-111207T1700Z/
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
856 AM PST WED DEC 7 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE
SOUTHERN SALINAS VALLEY...

TEMPERATURES ARE WARMING AND THE FREEZE WARNING WILL EXPIRE AT 9
AM.



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 6, 3:17 AM PST, 37 minutes earlier.

Area forecast discussion, Dec 6, 3:17 AM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
317 AM PST TUE DEC 6 2011

.DISCUSSION...AS OF 3:15 AM PST TUESDAY...AS EXPECTED WINDS HAVE
DIED OFF DURING THE OVERNIGHT HOURS ALLOWING TEMPERATURES TO
QUICKLY DROP ACROSS OUR AREA. SIMILAR TO THE PAST FEW
NIGHTS...BRADLEY IN SOUTHERN MONTEREY COUNTY IS AGAIN IN THE MID
20S. UNLIKE LAST NIGHT THE COLD IS MORE WIDESPREAD AND HAS ALREADY
PUSHED SPOTS IN THE NORTH BAY VALLEY INTO THE 20S. AN ADDITIONAL 2
TO 5 DEGREES OF COOLING IS DEFINITELY POSSIBLE BY SUNRISE FOR MOST
AREAS SO ALL OF THE CURRENT FROST/FREEZE PRODUCTS WILL BE ALLOWED
TO CONTINUE. TEMPERATURES SHOULD WARM FAIRLY FAST THIS MORNING AND
HIGHS ARE FORECAST TO BE CLOSE TO WHAT WE SAW YESTERDAY (MID 50S
TO LOWER 60S FOR URBAN LOCATIONS).

ANOTHER COLD ROUND OF TEMPERATURES ARE FORECAST TONIGHT ALTHOUGH
SOME SLIGHT WAA IS IN THE CARDS THROUGH TONIGHT WHICH WILL HELP TO
BOOST OVERNIGHT LOWS ON AVERAGE 2-4 DEGREES. AT THIS TIME DECIDED
TO JUST ISSUE ANOTHER FREEZE WARNING FOR THE SOUTHERN SALINAS
VALLEY. OTHER LOWER ELEVATION SPOTS IN THE CWA SHOULD REMAIN IN
THE 30S.

OVERALL UNEVENTFUL PATTERN FOR THE REST OF THE WEEK INTO THE
FIRST HALF OF NEXT WEEK WITH THE MAIN STORM TRACK WELL TO OUR
NORTH. THE GFS DOES BRING DOWN AN UPPER LEVEL LOW NEAR OUR WATERS
BY SUNDAY WITH THE MOISTURE MOSTLY CONFINED TO THE PACIFIC. THE
ECMWF ALSO DROPS A SYSTEM DOWN BUT AGAIN LITTLE TO NO MOISTURE IS
ASSOCIATED WITH IT. THE ONLY IMPACT WOULD BE TO HELP KEEP
TEMPERATURES ON THE COOL SIDE DURING THE DAY AND A LITTLE WARMER
AT NIGHT DUE TO THE CLOUD COVER.

NO SIGN OF A PRECIPITATION BREAKTHROUGH THROUGH THE NEXT 14 DAYS
WITH BELOW NORMAL TEMPERATURES EXPECTED TO CONTINUE.

&&

.AVIATION...AS OF 10:50 PM PST MONDAY...VFR CONDITIONS WILL
PERSIST UNDER CLEAR SKIES AND LIGHT WINDS. ONSHORE FLOW EXPECTED
TO RETURN TUESDAY AFTERNOON.

VICINITY OF KSFO...VFR. LIGHT WINDS TO AROUND 5 KT EXPECTED TO
BECOME VARIABLE OVERNIGHT. ONSHORE FLOW EXPECTED TO RETURN AROUND
22Z TUESDAY AFTERNOON.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR AND LIGHT WINDS THROUGH TONIGHT.
ONSHORE FLOW EXPECTED TO RETURN BY 22Z TUESDAY AFTERNOON.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
 .TDAY...FREEZE WARNING...NORTH BAY VALLEYS AND SOUTHERN SALINAS VALLEY
         FROST ADVISORY...EAST BAY VALLEYS PLUS NORTHERN SALINAS VALLEY
                          AND CARMEL VALLEY AND HOLLISTER VALLEY

&&

PUBLIC FORECAST: BELL
AVIATION/MARINE: CW
Hazardous weather outlook, Dec 5, 2:23 PM PST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
223 PM PST MON DEC 5 2011

CAZ516-061300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
223 PM PST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY

.DAY ONE...MONDAY NIGHT

AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO THE 20S AND
30S OVERNIGHT. A FREEZE WARNING STARTS AT 1 AM TUESDAY.

*  FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD TEMPERATURES IN THE 20S TO LOWER 30S ARE FORECAST EARLY
TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS LIKELY
TUESDAY NIGHT INTO WEDNESDAY MORNING.

*  FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-061300-
NORTH BAY INTERIOR VALLEYS-
223 PM PST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS

.DAY ONE...MONDAY NIGHT

AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO THE 20S AND
30S OVERNIGHT. A FREEZE WARNING STARTS AT 1 AM TUESDAY.

*  FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD TEMPERATURES FROM THE MID 20S TO MID 30S ARE FORECAST EARLY
TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS LIKELY
TUESDAY NIGHT INTO WEDNESDAY MORNING.

*  FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ510-528-061300-
EAST BAY INTERIOR VALLEYS-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
223 PM PST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY VALLEYS AS WELL
AS THE NORTHERN SALINAS VALLEY.

.DAY ONE...MONDAY NIGHT

AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO 30S OVERNIGHT.
A FROST ADVISORY STARTS AT 1 AM TUESDAY.

*  FROST ADVISORY......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST EARLY
TUESDAY MORNING. ANOTHER ROUND OF NEAR FREEZING TEMPERATURES IS LIKELY
TUESDAY NIGHT INTO WEDNESDAY MORNING.

*  FROST ADVISORY......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-061300-
NORTH BAY MOUNTAINS-
223 PM PST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY HILLS

.DAY ONE...MONDAY NIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ511-061300-
EAST BAY HILLS AND DIABLO RANGE-
223 PM PST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY HILLS.

.DAY ONE...MONDAY NIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

Nearby

Freeze Warnings in California, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.